Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 14, 2000, 5:16 PM EDT for Shelby County, Kentucky. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 5:16 PM EDT (21:16 UTC)
- Expired
- Jun 14, 2000, 5:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Shelby County, KY
The radar
The Louisville radar (KLVX), 71 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:35 PM EDT | Thunderstorm Wind 50 E | Shelbyville, KY | Trees were blown across roads. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 142116 SVRSDF KYC211-142145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 516 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 545 PM EDT * AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES WEST OF TODDS POINT TO 7 MILES WEST OF FINCHVILLE...OR FROM 15 MILES EAST OF LOUISVILLE TO 18 MILES EAST OF LOUISVILLE...MOVING NORTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... FINCHVILLE...SIMPSONVILLE...TODDS POINT AROUND 525 PM EDT CHESTNUT GROVE...SHELBYVILLE AROUND 535 PM EDT CROPPER...PEYTONA AROUND 545 PM EDT * TREES WERE REPORTED DOWN IN JEFFERSONTOWN AROUND 510 PM EDT. LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS LINE OF STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. ACS/VLD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 14, 3:00 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT WED JUN 14 2000 FCST PRBLM THIS PRD IS CHC OF TSTMS WITH APPRCHG UPR TROF. AT 18Z SCT TSTMS DVLPG OVR CWA IN WRM...MOIST...UNSTBL AIRMASS. AFTN TEMPS ARE WRMG INTO MID 80S WITH DWPTS APPRCHG 70. SAT IMGRY INDCTS AREA/LINE OF CONV FROM MIDDLE TN N THRU CNTRL KY. THIS AREA FORMING IN AREA OF MAX INSTBLY AS SHWN ON LAPS LI...THEATAE...AND CAPE DATA. SVR TSTM BOX HAS JUST BEEN ISSUED FOR IL/IN IMMEDIATELY N OF CWA WHERE UPR TROF PROVIDING MOR SUPPORT FOR SVR WX. AIRMASS OVR CWA CONTS VRY UNSTBL AND XPCT SOME SCT TSTMS THRU AFTN/EVE ALTHO HAV SOME DOUBT AS TO ANY ORGANIZED SVR TSTMS. CDFNT WILL STALL AND WKN N OF OH RVR AND SHOULD LEAVE CWA IN CONTD UNSTBL AIRMASS THRU FCST PRD. PASSAGE OF UPR TROF ERLY THU SHOULD LESSEN CHC TEMPORARILY WITH SOME CHC RTRNG ON FRI...BETTER CHC ON SAT WITH RTRN OF MN RHz. FWC TEMPS APPR BTR THAN COOLR FAN. MAV APPRS TO BE A GD COMPROMISE...SPCLY FOR THU HI/S. .SDF...NONE RNK
In the hours before
Local storm report, Jun 14, 4:50 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 2 E WINCHESTER KY WIND DAMAGE
06/14/00 CLARK TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:22 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 28 min |
| Jun 14, 5:00 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.